Answered by: Dr Sashini Seeni
I am fully breastfeed my 4 month old baby. I am planning my next pregnancy by using condom. Last 2 night, we are accidentally did not use protection.
My question is:
Hope to hear soon from DOC.
Greetings! Thank you for your questions.
First and foremost, we truly understand your concerns regarding emergency contraception. For your information, morning after pill does not affect either the quantity or quality of breast milk produced. However, hormones from the pill can be channeled and detected in breast milk. Your child might not experience any side effects from consuming hormone-containing milk. It is best not to breastfeed for at least 3 days after using the morning after pill.
There are two types of emergency contraception; that is, by taking “morning pill” drugs such as Postinor, or IUD. Postinor is usually used to prevent pregnancy in an emergency after sexual intercourse. The first pill is taken within 72 hours of being together while the second pill is taken 12 hours after you take the first pill. Side effects that often appear after using Postinor are nausea, vomiting, bleeding, breast pain, headache, dizziness, fatigue and can last up to two days.
Meanwhile, the installation of the IUD requires you to visit a doctor in order to install the IUD device. Installation of the IUD as an emergency contraceptive should be done within 5 days of contact.
We greatly suggest that you refer this to your nearest medical doctor for full examination. You may also click on this link (DoctorOnCall) to speak with our doctors online. We assure you that our conversations are kept in confidentiality unless additional consultation needed with other medical parties. Thank you.